Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

High BP after stopping Amilopedine. Should I start medication again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
i am 40 year old male,weight 76 kg.other test normal except Mau for urine was positive once. taking ramipril 5 mg daily.after that Mau is normal for 5 times. Blood pressure was 130/100. initially started with amilopedine 10 mg. gradually within two year reduced to 2.5 mg. Few days back my doc advised to stop amilopedine as it was hurting my gum. my BP was 110/80 for several ocassion during these years. but after 10 days of leaving medicine my BP shoot up to 130/100. Talked to doc ,advised to go to amilopedine. pl suggest what to do.
Posted Fri, 24 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 48 minutes later
Thanks for the query.
It is good that microalbuminaria is not present now.
As far as your BP is concerned,you should make efforts to bring it down to below 120/80 mm of HG.
Since you already suffered from gingival hypertrophy( swelling of gums ) due to amlopedine,there is no point taking it again.
You can either add a mild diuretic like  Hydrochlorthiazide with the ramipril or can take a ARB like losartan or telmisartan along with ramipril.
This is just a suggestion and ultimately,it has to be your doctor who has to decide,what is best for you.
The main aim is to keep your BP down and see that MAU doesn't return.

You are most welcome to ask any other query,if you wish.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor